Alert archive / Montana / Red Flag Warnings in 2007
Red Flag Warning 5, NWS Missoula, MT
NWS Missoula, MT issued this red flag warning at Jul 14, 2007, 9:05 AM MDT for 8 counties in Montana. It took effect at Jul 14, 2007, 2:00 PM MDT. It was in force for 7 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 14, 2007, 9:05 AM MDT (15:05 UTC)
- In effect from
- Jul 14, 2007, 2:00 PM MDT
- Expired
- Jul 14, 2007, 8:51 PM MDT
- In force
- 7 hr
- Issued by
- NWS Missoula, MT
Counties Beaverhead County, MT, Deer Lodge County, MT, Granite County, MT, Jefferson County, MT, Madison County, MT, Powell County, MT, Ravalli County, MT, Silver Bow County, MT
The radar
The Missoula radar (KMSX), 144 km from the middle of the area, began a volume at 15:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 6:01 PM MDT | TSTM WND GST 52 | 5 Ne Dillon, MT | 52 MPH PEAK WIND GUST AT THE DILLON AIRPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 3.1 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -421 J/kg
- Mixed-layer LCL
- 3118 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KMSO 141505 RFWMSO RED FLAG WARNING NATIONAL WEATHER SERVICE MISSOULA MT 905 AM MDT SAT JUL 14 2007 MTZ108-141615- /O.CAN.KMSO.FW.A.0005.070714T2000Z-070715T0300Z/ EAST LOLO- 905 AM MDT SAT JUL 14 2007 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE FIRE WEATHER WATCH FOR WIDELY SCATTERED THUNDERSTORMS ACROSS WEST CENTRAL MONTANA (ZONE 108). MOST OF THE THUNDERSTORM ACTIVITY TODAY IS EXPECTED TO REMAIN SOUTH OF THE AREA. HOWEVER...ISOLATED THUNDERSTORMS ARE STILL POSSIBLE THIS AFTERNOON. $$ MTZ109>111-142130- /O.UPG.KMSO.FW.A.0005.070714T2000Z-070715T0300Z/ /O.NEW.KMSO.FW.W.0005.070714T2000Z-070715T0300Z/ BITTERROOT-DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD- 905 AM MDT SAT JUL 14 2007 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS SOUTHWEST MONTANA THIS AFTERNOON AND EVENING. THE CONVECTIVE POTENTIAL COMBINED WITH RECORD HEAT AND GENERALLY LOW HUMIDITIES WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS. THE STORMS WILL START ON THE DRY SIDE BUT WILL LIKELY MOISTEN UP. FREQUENT LIGHTNING IS POSSIBLE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF SCATTERED THUNDERSTORMS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
3 follow-up statements
000 WWUS85 KMSO 141515 CCA RFWMSO RED FLAG WARNING NATIONAL WEATHER SERVICE MISSOULA MT 905 AM MDT SAT JUL 14 2007 MTZ108-141615- /O.CAN.KMSO.FW.A.0005.070714T2000Z-070715T0300Z/ EAST LOLO- 905 AM MDT SAT JUL 14 2007 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE FIRE WEATHER WATCH FOR WIDELY SCATTERED THUNDERSTORMS ACROSS WEST CENTRAL MONTANA (ZONE 108). MOST OF THE THUNDERSTORM ACTIVITY TODAY IS EXPECTED TO REMAIN SOUTH OF THE AREA. HOWEVER...ISOLATED THUNDERSTORMS ARE STILL POSSIBLE THIS AFTERNOON. $$ MTZ109>111-142130- /O.UPG.KMSO.FW.A.0005.070714T2000Z-070715T0300Z/ /O.NEW.KMSO.FW.W.0005.070714T2000Z-070715T0300Z/ BITTERROOT-DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD- 905 AM MDT SAT JUL 14 2007 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR SCATTERED THUNDERSTORMS DURING A DRY PERIOD ACROSS SOUTHWEST MONTANA (ZONES 109-111)... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS SOUTHWEST MONTANA THIS AFTERNOON AND EVENING. THE CONVECTIVE POTENTIAL COMBINED WITH RECORD HEAT AND GENERALLY LOW HUMIDITIES WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS. THE STORMS WILL START ON THE DRY SIDE BUT WILL LIKELY MOISTEN UP. FREQUENT LIGHTNING IS POSSIBLE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF SCATTERED THUNDERSTORMS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KMSO 141945 RFWMSO RED FLAG WARNING NATIONAL WEATHER SERVICE MISSOULA MT 145 PM MDT SAT JUL 14 2007 MTZ109>111-150300- /O.NEW.KMSO.FW.A.0006.070715T2000Z-070716T0300Z/ /O.CON.KMSO.FW.W.0005.070714T2000Z-070715T0300Z/ BITTERROOT-DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD- 145 PM MDT SAT JUL 14 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR SCATTERED THUNDERSTORMS DURING A DRY PERIOD ACROSS SOUTHWEST MONTANA (ZONES 109-111)... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR SCATTERED THUNDERSTORMS DURING A DRY PERIOD ACROSS SOUTHWEST MONTANA (ZONES 109-111)... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS SOUTHWEST MONTANA THIS AFTERNOON AND EVENING. THE THUNDERSTORM ACTIVITY COMBINED WITH RECORD HEAT AND LOW HUMIDITIES WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS. STORMS WILL START ON THE DRY SIDE BUT WILL LIKELY MOISTEN UP. FREQUENT LIGHTNING IS POSSIBLE. SIMILAR CONDITIONS ARE POSSIBLE AGAIN ON SUNDAY AFTERNOON AND EVENING AS ANOTHER DISTURBANCE WITH MONSOONAL MOISTURE MOVES ACROSS THE AREA. THEREFORE A FIRE WEATHER WATCH HAS BEEN ISSUED FOR SUNDAY AFTERNOON AND EVENING AS WELL. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF SCATTERED THUNDERSTORMS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
000 WWUS85 KMSO 150251 RFWMSO RED FLAG WARNING NATIONAL WEATHER SERVICE MISSOULA MT 851 PM MDT SAT JUL 14 2007 MTZ109>111-151100- /O.CAN.KMSO.FW.W.0005.000000T0000Z-070715T0300Z/ /O.CON.KMSO.FW.A.0006.070715T2000Z-070716T0300Z/ BITTERROOT-DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD- 851 PM MDT SAT JUL 14 2007 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR SCATTERED THUNDERSTORMS IN SOUTHWEST MONTANA (ZONES 109-111)... ...RED FLAG WARNING IS CANCELLED FOR SCATTERED THUNDERSTORMS TONIGHT IN SOUTHWEST MONTANA (ZONES 109-111)... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE RED FLAG WARNING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. THUNDERSTORMS ACROSS SOUTHWEST MONTANA HAVE DISSIPATED...THEREFORE THE RED FLAG WARNING FOR TONIGHT HAS BEEN ALLOWED TO EXPIRE. ANOTHER UPPER WAVE MAY RESULT IN SOME ISOLATED THUNDERSTORMS AFTER MIDNIGHT...BUT COVERAGE WILL NOT WARRANT KEEPING THE WARNING GOING. THUNDERSTORMS WILL REDEVELOP AGAIN ACROSS SOUTHWEST MONTANA SUNDAY AFTERNOON AND EVENING AS ANOTHER MOIST WEATHER SYSTEM MOVES THROUGH THE AREA. THESE THUNDERSTORMS COMBINED WITH RECORD HEAT AND LOW HUMIDITIES HAVE THE POTENTIAL TO INCREASE FIRE WEATHER CONDITIONS. GUSTY WINDS AND FREQUENT LIGHTNING ARE POSSIBLE WITH THESE STORMS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this red flag warning went out at Jul 14, 3:47 AM MDT, 5 hours 18 minutes earlier.
Area forecast discussion, Jul 14, 3:47 AM MDT, 5 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
347 AM MDT SAT JUL 14 2007
...RECORD BREAKING HEAT WAVE 2007 CONTINUES THROUGH NEXT WEEK...
.DISCUSSION...TODAY THROUGH SUNDAY NIGHT. LITTLE CHANGE EXPECTED
IN THE HEAT WAVE THAT GRIPS THE NORTHERN ROCKIES REGION. A STRONG
RIDGE OF HIGH PRESSURE WILL REMAIN STEADFAST OVER THE PANHANDLE OF
IDAHO AND WESTERN MONTANA THROUGH THE PERIOD. MANY RECORD HIGH
TEMPERATURES ARE GOING TO BE THREATENED AGAIN TODAY...WITH
READINGS WELL INTO THE 90S WITH SOME 100S THIS AFTERNOON. IN
ADDITION TO RECORD HEAT...THE AIR MASS REMAINS QUITE UNSTABLE WITH
SOME MOISTURE CAUGHT UP IN THE APEX OF THE RIDGE. WE ARE LIKELY
TO SEE A REPEAT OF AFTERNOON/EVENING THUNDERSTORMS WHICH WAS
EXPERIENCED YESTERDAY. LOOKS LIKE MORE OF THE SAME FOR SUNDAY AND
SUNDAY NIGHT.
A PERSISTENT RIDGE OF HIGH PRESSURE WHICH HAS DOMINATED THE REGION
FOR SOME TIME NOW...WILL REMAIN IN PLACE ALL NEXT WEEK LEADING
TO CONTINUED WELL ABOVE NORMAL...RECORD BREAKING TEMPERATURES. AS
THE RIDGE AXIS SLIDES EVER SO SLIGHTLY TO THE EAST TUESDAY AND
WEDNESDAY...AN INCREASINGLY MOIST SOUTHWESTERLY FLOW ALOFT WILL
DEVELOP OVER THE NORTHERN ROCKIES. THE SHIFTING OF THE RIDGE IS
DUE TO A DIGGING AREA OF LOW PRESSURE OFF THE PACIFIC COAST LINE.
ALTHOUGH FORECASTING SUCH FINE SCALE SIGNATURES AS ATMOSPHERIC
SHORT WAVES IS RATHER CHALLENGING THIS FAR INTO THE FUTURE...
CONFIDENCE IS INCREASING FOR AN UPSWING IN THUNDERSTORM ACTIVITY
BOTH TUESDAY AND WEDNESDAY DUE TO THE PROPENSITY FOR SHORT WAVES
BEING EJECTED FROM A DIGGING AREA OF LOW PRESSURE. SINCE A MOIST
AND UNSTABLE AIR MASS WILL BE IN PLACE FOR MUCH OF NEXT WEEK AND
THE TIMING OF SHORT WAVES IS UNCERTAIN AT THIS TIME...HAVE ADDED
MENTION OF NOCTURNAL CONVECTION CONTINUING WELL INTO THE EARLY
MORNING HOURS FOR MUCH OF NEXT WEEK.
FORECAST MODELS ARE SHOWING A SLIGHT GLIMMER OF HOPE TOWARDS
COOLER (MORE SEASONAL) CONDITIONS BY LATE NEXT WEEK GOING INTO
THE WEEKEND...BRINGING A COLD FRONT THROUGH THE REGION. HOWEVER
CONFIDENCE IN THIS FEATURE COMING INTO FULL FRUITION IS LOW AT
BEST AS EACH RUN SEEMS TO PUSH THIS FEATURE FARTHER AND FARTHER
INTO THE FUTURE.
&&
.AVIATION...ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL
DEVELOP ACROSS THE REGION THIS AFTERNOON AND INTO THE EVENING.
GUSTY SURFACE WINDS WILL BE THE GREATEST CONCERN FROM THESE
STORMS. PLEASE SEE APPROPRIATE TAFS AND TWEBS.
&&
.FIRE WEATHER...THE COMBINATION OF HEAT...LOW HUMIDITIES AND THE
THREAT OF LATE-DAY THUNDERSTORMS WILL POSE CONCERNS TO THE FIRE
COMMUNITY DURING THE NEXT FEW DAYS. A FIRE WEATHER WATCH REMAINS
IN EFFECT FOR PORTIONS OF WEST-CENTRAL AND SOUTHWEST MONTANA THIS
AFTERNOON AND INTO THE EVENING HOURS.
&&
.CLIMATE...RECORD BREAKING HIGH TEMPERATURES ARE EXPECT TODAY
THROUGH THE WEEKEND. PLEASE SEE GTFPNSMSO FOR DETAILS. IN
ADDITION...YESTERDAY MARKS THE 13TH DAY IN A ROW WHICH MISSOULAS
HIGH TEMPERATURE REACHED AT LEAST 90 DEGREES. IT ALSO MARKS THE
FOURTH 100 DEGREE DAY THIS YEAR AND THE SECOND 100 DEGREE DAY IN
A ROW. BELOW IS A LIST OF RECORDS FOR THESE MARKS.
90.DEGREE.DAYS.IN.A.ROW
1.............20........1904
2.............18........1960
3.............15........1920...1985
4.............13........1979...2007
100.DEGREE.DAYS.IN.A.ROW
1..............5........1936
2..............4........1960...1960...1960
3..............3........1933...1994...2000...2002...2006
4..............2........2007...2003 AND VARIOUS YEARS FROM 1910-1939
100.DEGREE.DAYS.IN.A.YEAR
1..............6........1936
2..............5........1961...2003
3..............4........1960...1969...1971...2006...2007
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...FIRE WEATHER WATCH FROM 2 PM MDT THIS AFTERNOON THROUGH THIS
EVENING FOR BITTERROOT-DEERLODGE/WEST BEAVERHEAD-EAST
BEAVERHEAD-EAST LOLO.
ID...NONE.
&&
SHORT TERM...MSJ
LONG TERM/CLIMATE....DICKERSON
AVIATION...MSJHazardous weather outlook, Jul 14, 5:46 AM MDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 546 AM MDT SAT JUL 14 2007 IDZ005>010-MTZ001>007-043-151215- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-KOOTENAI/CABINET REGION- WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS- LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS- BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION- POTOMAC/SEELEY LAKE REGION- 546 AM MDT SAT JUL 14 2007 /446 AM PDT SAT JUL 14 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT RECORD BREAKING HEAT WILL ONCE AGAIN IMPACT THE ENTIRE AREA THIS AFTERNOON WITH MANY LOCATIONS SURPASSING THE CENTURY MARK YET AGAIN. THIS AFTERNOON SCATTERED THUNDERSTORMS WILL FORM OVER CENTRAL IDAHO...SOUTHWEST AND WEST CENTRAL MONTANA. FIRE WEATHER HIGHLIGHTS HAVE BEEN ISSUED DUE TO THE CONVECTIVE POTENTIAL COMBINED WITH RECORD HEAT AND GENERALLY LOW HUMIDITIES. PLEASE SEE GTFRFWMSO FOR FURTHER DETAILS. REMEMBER...WHEN THE THUNDER ROARS...GO IN DOORS .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY RECORD BREAKING HEAT WILL CONTINUE THROUGH MUCH OF NEXT WEEK WITH LITTLE RELIEF IN SIGHT. THERE WILL ALSO BE THE CONTINUED THREAT OF THUNDERSTORMS BOTH DURING THE DAY AND OVERNIGHT THROUGHOUT THE WEEK. DURING EXTREME HEAT EVENTS PERSONS ARE ENCOURAGED TO TAKE SIMPLE STEPS TO ENSURE SAFETY IN THE HEAT. DRINK PLENTY OF WATER...AVOIDING ALCOHOLIC AND SUGARY BEVERAGES. SEEK SHELTER INDOORS WHERE AIR CONDITIONING EXISTS. WEAR LIGHTWEIGHT...LIGHT COLORED...LOOSE FITTING CLOTHING AND APPLY SUNSCREEN REGULARLY THROUGHOUT THE DAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 1:45 PM MDT | Fire Weather Watch | MSO | Beaverhead, Deer Lodge, Granite, Jefferson, Madison, Powell and 2 more | 19 hr |
Nearby
Red Flag Warnings in Montana, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.